Been prescribed Citalopram 20mgWatch
Yesterday I went to my GP and basically told him what was going on and how I felt. He told me he will give me some stuff that will start to work immediately but may take 2-3 weeks for me to feel any different. He later went onto discuss the common side affects I may experience, Dry mouth, dilated pupils, sickness, diarrhoea, insomnia, headaches, confusion, sexual dysfunction and a temporary worsening of my current symptoms.
Desperate for a improvement in myself I took my first tablet yesterday afternoon (to which i regret). After a few hours I felt as if my energy was gone, usually I'm awake until 1-2AM but yesterday I was sleeping by 8.30, I was extremely restless through last night and awake by 3AM luckily i managed to drop off. I have awaken this morning though feeling a little drunk and my pupils are heavily dilated. Other than that I am not suffering any other side affects but then again I've only taken them for one day.
Does anyone have experience taking these? Do the side affects go away after your body gets used to them? I'm also a little worried about when my doctor talked about sexual dysfunction....... I stupidly researched on the internet and a lot of articles mention that the sexual dysfunction is reversible after you stop taking the medication but they also say it can be permanent....is it common for it to be permanent after you stop taking the medication? Not to worried about the possibility of a diminished sex drive etc as i have no gf and tbh my sex drive could do with a little taming anyway :P
Anyway thanks for your help, any advise would be appreciated
Side effects are totally normal and only last a couple of days - but it can be a few weeks as its different for everyone. They may not totally disappear, for example the insomnia and didrrhoea, but if you mention it to your GP on your next appointment he'll keep a track of it all. However, I soon changed the drug. I'm on my 7th type of antidepressant (yes, my 7th…) having tried each with 3 doses. I am, admittedly, quite seriously depressed, unable to see other family and haven't seen any of my friends for about 1.5 years, and anxiety of leaving the house is becoming a big problem.
There are alternatives to medication, as well as taking the medication at the same time such as CBT. I'm having my second shot of it and currently have just started Prozac, which I suspect my dose will be increased next week.
I seem to remember had very similar side effects with Citalopram, like you. If you are worried, contact someone. Anyone. Whether it be a medical person, friends or family - someone to watch over you if your that worried. Your doctor is also correct of how long the drugs will take to kick in. You may feel worse before you feel any better
I, like many others, totally understand how your feeling.
citalopram is a strain of antidepressant but it is mostly used for anxiety disorders etc. speak to your GP about alternatives - counselling, CBT? I find that this has more benefits than any medication!
Once the medication had sorted itself out I realised it was not working for me - Daniel George is right in maybe asking your GP about other things you can do along with taking the Citalopram. But your doctor will more than likely keep you on them for 6 months and then ask how you feel etc, the tablets do not work over night (unfortunately I know!)
Being a woman my sex drive did take a HUGE nosedive but guys who I have spoken to who took Citalopram said they had no issues in that regard (but may be they just did not want to say!)
I am now on Prozac and have been for over 18 months and this has calmed my mood swings down a lot - but I would say please keep notes on any problems/side effects you have with the tablets and give it some time
have you been give beta-blockers as well? I was given these to help with my anxiety
I am training to be a mental health nurse and I have some qualifications in counselling - so if you need any help feel free to message me
OP, other people have already answered, but basically post-SSRI sexual dysfunction is a thing but it's not really researched all that much and numbers of people affected isn't all that clear. I've taken a number of SSRI (what class citalopram belongs to) antidepressants and everything's good in that respect for me so it doesn't affect everyone. The other side effects should wear off after a few days-weeks but if you find they're too troublesome then don't be afraid to go back to your GP. There are a lot of different antidepressants so there's no sense in suffering too much.
It took me 9 drugs to find one that worked for me. Now it's been 16months without an episode of depression, I'm pretty happy about that. So don't be too disheartened, sometimes it takes a lot of trial and error to find one that works.
Thanks for the understanding. Even at the beginning its difficult to see a positive outcome and how everything will change for the better, but I'm over a year and a half/2 years in to all of this and I really am loosing faith. Although, I do have a very understanding and approachable GP; my third actually
I can relate to what you mean, things went on for 4 years for me before I found the right drug so I know how horrible it is and how you can start to lose faith. However, it's good to hear you have an understanding GP, have you thought about asking to get referred to a psychiatrist though? Psychiatrists are specialized and know a lot more about the drugs than GPs so one might be better able to help you.
I was given Citalopram 6 months ago and started at 10mg and then told to go back to my GP after two weeks to report how it went and if it went well then I'd increase it to 20mg. It went perfectly, I got the prescription for the 20mg but after a few weeks I ended up just giving it all up because I was too afraid of becoming dependent on the meds and being unable to function without them.
CBT has cropped up a few times, however my GP has insisted 'find a girlfriend tell her your problems' however I already come across as quite 'clingy' to my friends, perhaps i should be a little more direct and request it. However I do get superb support from a close friend so hopefully these tablets will make my mind a little more manageable.
I've woken up this morning now a bit worried about the severity of the reaction i had last night in fact it scared me, I still have abdominal cramping but no diarrhoea however I have no appetite and I still feel 'zoned out' as its the weekend my GP is unavailable so I cannot contact him for an opinion but do you think I should continue taking them this weekend or wait until monday?
Hi guys please can have some reasurance please, is it normal for my pupils to be big after taken citalopram please? My pupils are a ridiculous size and I constantly feel tired... anybody else have this problem.